MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. FILTERFLOW®; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. FILTERFLOW®; SET, ADMINISTRATION, INTRA
Catalog Number 473036
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported from medwatch (b)(4): describe the event or problem: patient was started on paclitaxel with filter intact.After a few seconds of starting the pump, the registered nurse (rn) noticed the connection site was leaking and double checked.She quickly notified the primary rn/team lead (tl).The blue drip-free connector was changed, and it was determined the leaking was still occurring at the filter site.Leak was constituted of saline in the primed line and caught early before chemo actually filled the tubing.Pharmacy was promptly notified.Medication was disconnected from patient and sent back down to pharmacy for tube change/filter priming.Medication arrived with new tubing/new filter in place.Medication was restarted with 2-rn verifier.Connection site monitored for further leaking, and it was determined the leak was no longer present.Pharmacy notified to keep filter connector for lot info for incident tracking.Equipment provided to director.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).A review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.The retain samples for item# 473036 and lot# 0061876546 were visually inspected and physically tested for leakage and result was that 05 out of 05 samples were found acceptable with passing results.Therefore, the defect of leakage reported by the customer could not be confirmed in the retain samples.Two samples were returned for evaluation.However, the products returned were not manufactured by b.Braun.As such, testing could not be conducted and the reported defect was not confirmed.A possible root cause could not be determined.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
FILTERFLOW®
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd
allentown PA 18109
Manufacturer Contact
jonathan severino
861 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key18705272
Report Number2523676-2024-00151
Device Sequence Number5943939
Product Code FPA
UDI-Device Identifier04022495770196
UDI-Public(01)04022495770196
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number473036
Device Lot Number0061876546
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/14/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexFemale
Patient RaceWhite